I haven't had a thyroidectomy so cannto help you in that regard. (if nothing else at least this thread is bumped up again) How long has it been snce you had TT and what thyroid supplementation are you currently on?
As you might know, it's a matter of getting the thyroid levels at a good place in order to feel well and symptomfree again. how long that takes can be quite individual.
hang in there
The Following User Says Thank You to lisa789 For This Useful Post: kanimozhi2 (10-02-2012)
i haven't had a thyroidectomy so cannto help you in that regard. (if nothing else at least this thread is bumped up again) how long has it been snce you had tt and what thyroid supplementation are you currently on?
As you might know, it's a matter of getting the thyroid levels at a good place in order to feel well and symptomfree again. How long that takes can be quite individual.
Hang in there
thanks for responding. This is a first for me on any site like this. Well i had tt. July 18 2012. I started 100mcg on august 1, 2012. Dose was increased to 125 mcg on september 3, 2012 then increased to 137mcg on october 2, 2012. I feel better than i did as far as energy and staying awake goes. But still not anywheres near how i should be. So hoping this dose level will do it for me. I start it tomorrow. The medication is called levothyroxin.
After using the 125 mcg dose for almost a month, taking at 7 am., i was seeming to feel better till around 11:00 am-12:00 noon. Then i would come crashing down fairly fast. Crashing as in my energy took a nose-dive. All i could do is sit and sleep. So is that normal as in how it affects you until the right dosage is found to level the hormones? I have read so much on this, but i can't seem to find this addressed. I have asked my endo, she says we have to find your correct level. I just am hoping it is not a standard scale, i want a personal level, that works for me. She never gave me a when, so i was kind of wondering if what i am going through is normal. Thank you all in advance. Hope to read what you all have to go through so i can compare. Thanks again lisa.
September 27, 2012 my tsh levels are 15.87 and free t4 is 1.35.
Standard range according to my endo are tsh 0.30-5.27. And free t4 0.8-1.8... Dosage is 137 mcg of levothyroxin. I have been on this dose as of October 2. Seemed to be better then 100mcg but i feel like my progress is reversing somewhat. I really have to force myself to do anything after 2:00 pm. I don't know if this is normal. My doctor doesn't seem alarmed about the progress. I am suppose to have tests in another month then again 2 months after that. Then i have a doctor appointment in feb. Of 2013. Kind of scary not knowing what is happening with me as i am not getting this standard range thing at all. Perhaps i am sub-standard. I have stopped the weight gain cycle after 3 years. Have actually lost 17 pounds since surgery on july 18, 2012. Quite honestly i thought i would feel normal after the surgery but i am not there yet. Does anyone know how long it might take? Thanks.
Last edited by kanimozhi2; 10-26-2012 at 08:48 PM.
I'm sorry you're feeling poorly but yes what you're currently dealing with and the fatigue is normal, although it might feel like it never will get better it will. thyroid hormone is really what keeps our engine up and running (or in our case the lack thereof), it regulates the whole metabolism from every organ, cell, you name it. anyway yes when hypo I always crash around the same hour too (when I more hypo I crash the whole day). once your levels are better, that will improve.
At this point nothing more can be done, seems like so far your doctor is doing a good job with the meds titrating process, TSH alone does not give enough information but it also might take longer to drop, so as far as Iunderstand October 2 you got an increase of 12 mcg (till 137) and that seemed like a good move imo( since your FT4 already came up and TSH might take long ).
so now it will need its time to build up in the blood, retesting and go from there.
What you're experiencing is normal. the meds titrating process does take time but how much exactly is a very individual thing. 6 months till a year (or longer) is not uncommon. if need be you might want to ask your doctor to have FT3 tested too to see where that is compared to FT4.
OH MY HEAVEN, levothyroxin BUMPED UP TO 150 MCG. I AM STILL TIRED ALL THE TIME. FREEZING COLD. ALL I WANT TO DO IS SIT IN A RECLINER AND WRAP UP IN BLANKETS. MAYBE EVEN KNIT A NOSE WARMER. MY TESTS CAME BACK AT TSH 12.3... T4 WAS SOMEWHERE AROUND 1.38.. I GO TAKE MORE TESTS FEBRUARY.
I HAVE BEEN LOSING WEIGHT, WHICH IS A GOOD THING. IF I HAD THE ENERGY TO MOVE I KNOW I WOULD LOSE MORE QUICKER.
I really hate to be a wet blanket, but I really believe that you are now taking too much levo (T4).
Please read my posts for Dec 28 for KLUTZ and SHMILY and you will see that if you take too much T4 that you get too much Reverse T3 and that is a bad thing because it blocks your T3 from working and starts making you feel more hypo. You said yourself on on earlier post that you felt like you were going in reverse - well you were exactly right! That is what RT3 will do.
Your FT4 lab on 125 T4 was above median. So if you take more T4 than that your RT3 goes up as well. That is why a lot of people go to a combination of T4 and T3 meds.
Sounds like you did not feel good on 125 T4 so that is why you went higher. But you have to give the meds a long time because you have to make sure that your cortisol is up to par as well, because your thyroid hormones and cortisol need each other to work properly. Have you looked up "adrenal fatigue"?
Well, sorry, but that's what I think is going on. You should try to get your doc to get TSH, FT3, FT4 and RT3 labs to show what is going on. Far better to find out now than keep pushing up the T4 doses.